| Catalog Number |
155401150 |
| Medical Device Problem Codes |
Loss of Osseointegration (2408); Osseointegration Problem (3003)
| Health Effect - Clinical Codes |
Inflammation (1932); Pain (1994); Discomfort (2330); Inadequate Osseointegration (2646); Test Result (2695)
| Date of Event |
02/06/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Initial reporter occupation: non-healthcare professional "attorney".
Event or Problem Description
Litigation alleges the patient suffers from friction and wear causing large amounts of toxic cobalt-chromium metal ions and particles to be released into patient's blood, tissue and bone; pain; discomfort; and inflammation.Update in addition to what were previously alleged, ppf alleges loosening of stem.Doi: (b)(6) 2010 - dor: none reported (left hip).
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = > the device associated with this report was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.No device(s) associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A complaint database search did find additional related reports against the provided product code and lot number combination(s) for pain.Per (b)(4) review of the device history record is unlikely to add value to the complaint investigation therefore it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction (b)(4) appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the device associated with this report was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.No device(s) associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A complaint database search did find additional related reports against the provided product code and lot number combination(s) for pain.Per wi-3430, review of the device history record is unlikely to add value to the complaint investigation therefore it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot: null.Device history batch: null.Device history review: null.